Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taken antibiotics for strep throat. Cramps, fever, swollen throat, runny nose. What should I do?

Hi Dr. I went to the doctor the other day and they gave me antibiotics said I have strep throat but he didn t even do a culture so I m kinda iffy about it and last night body started cramping up when I slept my temp. Was hot cold all night .my throat doesn t hurt just thick and feels swollen runny noes and I feel as though since I took the antibiotics I have gotten worse what should I do
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Aug 2013
Hello and welcome to Health care magic,

I am Dr Sriram Nathan an ENT surgeon and i will try to help you out with your problem.

The pain which you have described can be due to a throat infaction. It may also be due to reflex or just vitamin or iron deficiency.

If you have already taken a course of tablets for infections I would suggest you to take a course of anti reflux tablet such as pantoprazole and then see the change.

If your antibiotics are not working then you must go for a throat swab and start better antibiotics. You may also try injectable preparations for better symptoms

You may try amox-clav along with a multivitamin like zincovit in consultation with your doctor.

If the pain persists for more than a two weeks then you may take an upper GI endoscopy and get back to me with the reports

take care and get well soon


Dr Sriram Nathan
Answered: Fri, 25 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor